Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Bruises on body, mostly on legs, had complete blood test, all normal. Advise?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hello. Over the past few months I have noticed several random bruises on my body, mostly on my legs. I have been to my general physician to inquire about these bruises as they were of concern to me. My doctor didn't seem too concerned, but had a complete blood work-up done. All came back normal (normal clotting, not anemic, no vitamin deficiency, etc). I am now starting to see the bruises increase in number up and down my legs and it is an issue that still concerns me. I am a busy mother of two children under the age of two and I also work full-time. My general physician seemed to think that the bruises were a result of me "being one busy working mom" and was not concerned at all. I just would feel better getting a second opinion and advice on what to do or who to see. Thank you!
Posted Wed, 2 May 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 5 hours later

Thank you for posting the query,

You have provided with good information regarding your skin problem and it is a very good description. I appreciate it.

But before I answer your question I would like to confirm as to what you saw on the legs was a ecchymotic( bruise ) patch or just a erythematous(red colored) lesion .The best way to find this is to give a firm pressure over the lesion with the help of a glass slide and see if blanches or not. If you see that the patch disappears or blanches on pressure then its a erythematous patch .And if it does not blanch on pressure then its a ecchymosis(bruise).

I would also like to know few things which would help me suggest you better.
1) What would be the approximate size of these lesions ?
2) Do you have associated stomach ache?
3) Does it itch or pain?
4) Do you feel that there is a lump beneath the patch ?
5) Your body weight.

I would also appreciate if you can send me a picture of the lesion .
You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better.

I shall address your concern based on your current given information.

If its a ecchymosis then there are several causes of it and we have to rule out each one of them.Various causes are as follows :
Aplastic anemia
use of steroids
Systemic lupus erythromatosis
Idiopathic thrombocytopenic pupura
Henoch schonlein purpura
Drugs like anticoagulants(warferin), asprin,steroids.

Please don't get panicked listening to these various causes.You just need to get properly investigated . Please consult a competent dermatologist for physical examination, evaluation and to get properly investigated.You can even consult a physician(MD-Medicine).

If you can reply me with the answers and the pictures, I would be able to suggest you better.

Awaiting for your reply

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Follow-up: Bruises on body, mostly on legs, had complete blood test, all normal. Advise? 10 hours later
Hwllo. Thank you for your response. I definitely think what I have are bruises (ecchymosis). I have taken a few pictures of them on my phone but unsure how to upload them to you. These bruises are approximately the size of a quarter. They are not very painful and feel like typical bruises, although I do not remember doing anything to hurt myself to cause them. What concerns me is the area these bruises are appearing, traveling up/down my leg around my XXXXXXX inside of my knee and thigh. I just happened to notice some that wrap around the back of my knee. No stomach pain associated with these bruises and no lumps below the bruises, just a bunch of ugly bruises going down my leg. My weight is between 145 and 150 lbs 8 months postpartum. 140 lbs is my pre-pregnancy weight. I am wondering if these bruises are associated with the post-partum period any my body returning to normal or as a side effect of the mini-pill birth control I am taking.

When I discussed all this with my GP, she checked my spleen, liver, and lymph nodes. All appeared normal in size and I had excellent overall health so she was not concerned, although did order blood tests just to make sure. All turned out okay. I am still concerned about this issue as it appears to be getting worse. The bruises go away just as fast as they appeared, as most disappear within a couple days. Thanks again!
Answered by Dr. Bharat Chawda 1 hour later

Thank you for the reply,

If the bruise is disappearing so fast, then your problem seems to be very benign. Also, there is a possibility that it could be related to the pressure occurred during pregnancy or delivery. There is also a bleak chance that oral XXXXXXX pill would be causing it.

If all your systems and blood test are fine, then you can discontinue oral XXXXXXX pills for couple of months and see if they are still appearing. You can restart XXXXXXX pills of a different group later on. This can be done under supervision of your gynaecologist.

There are times when we see such bruises with no cause .

I thank you again for submitting your question. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Dr.Bharat chawda XXXXXXX specialist, Dermatology.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor